Thunderstorm Wind, Hart
- When
- August 19, 12:20 PM EST
- Where
- Hart County, 1 mi S of Munfordville
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.267, -85.900
Trees were blown down across Highway 88 just south of Munfordville.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 19, 2:40 AM EST, 9 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 340 AM EDT MON AUG 19 2002 COLD FRONT POISED NORTH OF THE OHIO RIVER ACROSS THE MO/IA BORDER EXTENDING EASTWARD INTO NORTHERN IL WILL MAKE A DEFINITIVE PUSH SOUTHWARD TODAY...MOVING ACROSS THE FORECAST AREA OVERNIGHT. IMPRESSIVE LOOKING CONVECTION ON THE RADARS TO OUR NORTH IN AN AREA WITH MAXIMIZED CONVERGENCE AND INSTABILITY. THE ONGOING FORECAST SEEMS TO HAVE THINGS WELL IN HAND WHEN COMPARED WITH NEW MODEL SUITE...WITH THREAT OF THUNDERSTORMS MOVING NORTH TO SOUTH THIS AFTERNOON AND EVENING. GIVEN THE INSTABILITY IN THE ATMOSPHERE AND THE TIMING OF THE PRECIP INTO OUR AREA TODAY...THE CURRENT DAY ONE CONVECTIVE OUTLOOK ALSO SEEM REASONABLE WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE ENTIRE FORECAST AREA...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS. WITH REGARD TO POPS...WILL GO WITH A 50 OR 60 PERCENT CHANCE ACROSS THE NORTHERN HALF AND A 40 TO 50 PERCENT CHANCE ACROSS THE SOUTH TODAY...PRIMARILY THIS AFTERNOON. WITH THE FRONT MOVING SLOWLY NORTH TO SOUTH OVERNIGHT...WILL MAINTAIN A 50 PERCENT CHANCE OF THUNDERSTORMS...MAINLY IN THE EVENING ACROSS THE NORTHERN HALF OF THE FORECAST AREA. PRIMARY SEVERE THREAT WOULD BE 18Z THIS AFTERNOON TO 06Z OVERNIGHT. FEEL THAT THE SLOWER AVN HAS A BETTER HANDLE ON MOVING THE FRONT THROUGH THE FORECAST AREA ON TUESDAY...WHICH MEANS THAT THERE MAY STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN HALF OF THE FORECAST AREA THROUGH MIDDAY TUESDAY BEFORE THE FRONT MOVES INTO THE TENNESSEE VALLEY. SDF...NONE. VLD
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-191255- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 856 AM EDT MON AUG 19 2002 THE SEVERE STORMS PREDICTION CENTER HAS PLACED MUCH OF CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA WITHIN A SLIGHT RISK FOR LATER THIS MORNING AND THIS AFTERNOON. THIS SLIGHT RISK AREA INCLUDES CENTRAL KENTUCKY...ROUGHLY NORTHWEST OF A LINE EXTENDING FROM BOWLING GREEN TO LEXINGTON. AT 9 AM THIS MORNING...A LINE OF STORMS EXTENDED FROM SOUTHEAST OF SAINT LOUIS TO SOUTH OF INDIANAPOLIS. AN OUTFLOW BOUNDARY FROM THIS CONVECTION WILL MOVE SOUTH INTO SOUTH-CENTRAL INDIANA LATE THIS MORNING...AND NEAR THE OHIO RIVER BY EARLY AFTERNOON. STRONG DAYTIME HEATING IS PROGGED ALONG/SOUTH OF THIS BOUNDARY...WITH MID-LEVEL CAPPING WEAK ENOUGH TO ALLOW ADDITIONAL INTENSE CONVECTIVE DEVELOPMENT BY LATE THIS AFTERNOON...IN RESPONSE TO WEAK LOW-LEVEL CONVERGENCE/WARM ADVECTION. STEEP LAPSE RATES WILL CONTRIBUTES TO CAPES ON THE ORDER OF 2000 TO 3000 JOULES PER KILOGRAM. WIND PROFILES OVER NORTHERN KENTUCKY THIS MORNING INDICATE THAT WEST WINDS OF 30 TO 40 MPH IN THE MID LEVELS OF THE ATMOSPHERE...HAVE DEVELOPED IN THE WAKE OF A TROUGH AXIS SHIFTING EAST OF THE GREAT LAKES REGION. THIS MAY PROVIDE A FAVORABLE ENVIRONMENT FOR ISOLATED DAMAGING WIND GUSTS UNDER SOME OF THE STRONGER STORMS THAT ARE ABLE TO MIX SOME OF THESE MID-LEVEL WINDS TO THE SURFACE. DENMAN
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-191255- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 856 AM EDT MON AUG 19 2002 THE SEVERE STORMS PREDICTION CENTER HAS PLACED MUCH OF CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA WITHIN A SLIGHT RISK FOR LATER THIS MORNING AND THIS AFTERNOON. THIS SLIGHT RISK AREA INCLUDES CENTRAL KENTUCKY...ROUGHLY NORTHWEST OF A LINE EXTENDING FROM BOWLING GREEN TO LEXINGTON. AT 9 AM THIS MORNING...A LINE OF STORMS EXTENDED FROM SOUTHEAST OF SAINT LOUIS TO SOUTH OF INDIANAPOLIS. AN OUTFLOW BOUNDARY FROM THIS CONVECTION WILL MOVE SOUTH INTO SOUTH-CENTRAL INDIANA LATE THIS MORNING...AND NEAR THE OHIO RIVER BY EARLY AFTERNOON. STRONG DAYTIME HEATING IS PROGGED ALONG/SOUTH OF THIS BOUNDARY...WITH MID-LEVEL CAPPING WEAK ENOUGH TO ALLOW ADDITIONAL INTENSE CONVECTIVE DEVELOPMENT BY LATE THIS AFTERNOON...IN RESPONSE TO WEAK LOW-LEVEL CONVERGENCE/WARM ADVECTION. STEEP LAPSE RATES WILL CONTRIBUTES TO CAPES ON THE ORDER OF 2000 TO 3000 JOULES PER KILOGRAM. WIND PROFILES OVER NORTHERN KENTUCKY THIS MORNING INDICATE THAT WEST WINDS OF 30 TO 40 MPH IN THE MID LEVELS OF THE ATMOSPHERE...HAVE DEVELOPED IN THE WAKE OF A TROUGH AXIS SHIFTING EAST OF THE GREAT LAKES REGION. THIS MAY PROVIDE A FAVORABLE ENVIRONMENT FOR ISOLATED DAMAGING WIND GUSTS UNDER SOME OF THE STRONGER STORMS THAT ARE ABLE TO MIX SOME OF THESE MID-LEVEL WINDS TO THE SURFACE. DENMAN
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-191900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1000 AM EDT MON AUG 19 2002 THE STORM PREDICTION CENTER HAS PLACED MUCH OF CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA WITHIN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON. THE SLIGHT RISK AREA ACROSS CENTRAL KENTUCKY EXISTS ROUGHLY NORTHWEST OF A LINE EXTENDING FROM BOWLING GREEN TO LEXINGTON. AN OUTFLOW BOUNDARY FROM THUNDERSTORMS OVER ILLINOIS AND INDIANA WILL MOVE SOUTH TO THE OHIO RIVER BY EARLY AFTERNOON. STRONG DAYTIME HEATING ALONG AND SOUTH OF THIS BOUNDARY COUPLED WITH WEAK LOW-LEVEL CONVERGENCE AND WEAK MID-LEVEL CAPPING SHOULD ALLOW ADDITIONAL INTENSE CONVECTION TO DEVELOP THIS AFTERNOON. WIND PROFILES OVER NORTHERN KENTUCKY INDICATE THAT WEST WINDS OF 30 TO 40 MPH EXIST IN THE MID LEVELS OF THE ATMOSPHERE. THIS MAY PROVIDE A FAVORABLE ENVIRONMENT FOR ISOLATED DAMAGING WIND GUSTS UNDER SOME OF THE STRONGER STORMS THAT ARE ABLE TO MIX THESE MID-LEVEL WINDS TO THE SURFACE. STAY TUNED TO NOAA WEATHER RADIO OR THE MEDIA FOR FURTHER UPDATES.
The Louisville radar (KLVX), 79 km away, was scanning. The volume nearest the first event began at 17:21 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were blown down across Highway 88 just south of Munfordville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2002Every state in 2002This day in weather historyWarnings in Kentucky, August 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5314178.